MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number H7493926016270
Medical Device Problem Codes Occlusion Within Device (1423); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Thrombosis (2100)
Date of Event 02/03/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
Device is a combination product.Device evaluated by mfr.: the device was not returned for evaluation.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause was unable to be determined.(b)(4).
 
Event or Problem Description
Same case as: 2134265-2017-02077.Clinical study: (b)(4).On (b)(6) 2016 the subject was enrolled in the (b)(6) study.Target lesion #1 was located in the 2nd obtuse marginal artery with 80% stenosis and was 12.0 mm long with 2.50 mm reference vessel diameter.The lesion was treated with pre-dilatation and placement of a 2.50 x 16 mm synergy stent was performed and following post-dilatation residual stenosis was 0%.Target lesion #2 was located in the proximal left circumflex artery with 70% stenosis and was 12.0 mm long with 2.75 mm reference vessel diameter.The lesion was treated with direct placement of a 2.75 x 16 mm synergy stent.Following post-dilatation residual stenosis was 0%.Target lesion #3 was located in the 1st obtuse marginal artery with 65% stenosis and was 3.00 mm long with 3.00 mm reference vessel diameter.The lesion was treated with balloon angioplasty, no stent was deployed.Following balloon angioplasty, the residual stenosis was 30%.The subject was discharged later that day on dual antiplatelet therapy (aspirin and clopidogrel).On (b)(6) 2017 the patient died.The cause of death is unknown.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was further reported that the patient presented in (b)(6) 2016 with aortic stenosis, coronary artery disease and shortness of breath.Subsequently the index procedure was performed.In (b)(6) 2017 the patient came in for pre-operative out-patient evaluation prior to target catheter aortic valve replacement.Ct angiogram was performed and revealed no acute intrathoracic abnormality, however the patient had severe chronic obstructive pulmonary disease.In (b)(6) 2017 the patient passed away at home in his sleep and no autopsy was performed.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was further reported that potential stent thrombosis had occurred.

Brand Name
SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6412688
Report Number2134265-2017-02078
Device Sequence Number13682763
Product Code NIQ
UDI-Device Identifier08714729840107
UDI-Public(01)08714729840107(17)20170824(10)19660089
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/24/2017
Device Model NumberH7493926016270
Device Catalogue Number39260-1627
Device Lot Number19660089
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/23/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date03/17/2017
Supplement Report FDA Received Date04/12/2017
05/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age89 YR